Indiana, 2003High Wind in Indiana, November 12, 2003
November 12, 2003 · NWS IND · 2 events in 2 counties and zones
High winds knocked down parts of walls at a Pottery Barn as well as at a restaurant in a fashion mall on the far north side of Indianapolis. A man and woman were injured inside the restaurant as a result.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds knocked down parts of walls at a Pottery Barn as well as at a restaurant in a fashion mall on the far north side of Indianapolis. A man and woman were injured inside the restaurant as a result. Also, 50,000 residents in Marion county and 5,300 in Howard county were without power for a time. The winds were not associated with thunderstorms. a 58 mph gust was recorded at the Indianapolis International Airport, while a 61 mph gust was recorded in Kokomo.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Nov 12, 2:20 PM EST, 4 hours 40 minutes earlier.
Area forecast discussion, Nov 12, 2:20 PM EST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
220 PM EST WED NOV 12 2003
.DISCUSSION...FORECAST FOCUS TODAY WILL BE ON WIND AND CHANCES OF
TSRA EARLY THIS EVENING.
AT 19Z TSRA ON 88D IN SOUTHER 1/3 OF CWA. DEWPOINT FRONT EVER SO
SLIGHTLY CREEPING INTO WESTERN INDIANA. COLD AIR WITH MAIN PORTION
OF CDFNT REMAINS BACK IN IOWA.
MODELS IN FAIR AGREEMENT TODAY AND WILL USE A BLEND. AS
THUNDERSHOWERS ARE ONGOING WILL KEEP SMALL CHANCE IN FOR SOUTH FOR A
FEW HOURS THIS EVENING.
FROPA IS EXPECTED TO BE CLEAR OF THE CWA BY 00Z-02Z. DEEPENING
SURFACE LOW OVER MN IS MOVING EAST. AS THIS LOW CONTINUES EAST
TIGHT GRADIENT ALONG WITH H85 50KT JET AND 100+ KTS AT H5 AND ABOVE
WILL PRODUCE VERY STRONG AND GUSTY WIND TONIGHT. KLAF ALREADY
GUSTING INTO THE MID 20S SO WILL ISSUE WIND ADVISORY FOR TONIGHT FOR
ENTIRE CWA.
AFTER FROPA SKIES WILL CLEAR ALLOWING TEMPS TO DROP INTO THE 30S.
STRONG COLD ADVECTION CONTINUES ON THURSDAY WITH HIGHS ONLY IN THE
40S. MOS REFLECTS THIS TREND WELL AND WILL GO WITH THAT.
AFTER TONIGHT DRY FORECAST EXPECTED UNTIL THE END OF THE WEEK.
&&
.IND WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY TONIGHT IND CWA.
&&
SALLY
Hazardous weather outlook, Nov 12, 6:15 PM EST, 45 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-131100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
615 PM EST WED NOV 12 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT
A WIND ADVISORY IS IN EFFECT FOR ALL OF CENTRAL INDIANA TONIGHT.
EXPECT WEST WINDS 25 TO 30 MPH WITH GUSTS TO 45 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE UNTIL 530 PM.
In the hours before
Special weather statement, Nov 12, 4:56 PM EST, 2 hours 4 minutes before
INZ041-042-049-122300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
456 PM EST WED NOV 12 2003
TORNADO WATCH #944 THAT WAS IN EFFECT FOR...DELAWARE...RANDOLPH AND
HENRY COUNTIES... HAS BEEN CANCELLED.
High Wind, Marion
- When
- November 12, 7:00 PM EST to 10:00 PM EST
- Where
- Marion forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Injuries
- 2 direct, 0 indirect
- Property damage
- $30,000
- Reported by
- NEWSPAPER
- Coordinates
- 39.782, -86.138 (the zone’s center; the record gives no point)
High Wind, Howard
- When
- November 12, 7:00 PM EST to 10:00 PM EST
- Where
- Howard forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- NEWSPAPER
- Coordinates
- 40.484, -86.117 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Florida, November 12, 20032 deaths · 7 injured · $100,000 · 1 event
- Flash Flooding and Flooding in West Virginia, November 12 to 13, 20031 death · $14 million · 52 kt wind · 14 events
- High Wind and Strong Wind in Wisconsin, November 12 to 13, 20032 deaths · $2,000 · 68 kt wind · 4 events
- Tornadoes and Hail in Ohio, November 12, 20033 injured · $21 million · F2 · 16 events
- High Wind in Iowa, November 12, 20032 injured · $2.6 million · 55 kt wind · 45 events
- High Wind in Michigan, November 12 to 13, 2003$21 million · 76 kt wind · 17 events
- Tornado in Ohio, November 12, 20031 injured · $160,000 · F2 · 1 event
- High Wind in Ohio, November 12 to 13, 2003$2.3 million · 52 kt wind · 28 events
- Flash Flooding and Hail in California, November 12, 2003$3.5 million · 0.5 in hail · 5 events
- High Wind in Pennsylvania, November 12 to 13, 2003$800,000 · 63 kt wind · 3 events
- Blizzard and Winter Storm in Michigan, November 12 to 13, 2003$230,000 · 68 kt wind · 26 events
- Flash Flooding and Debris Flows in California, November 12, 2003$320,000 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335572, 5335573.